Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Do people slip back into depression after they are taken off an anti-depressant ?

Do people slip back into depression after they are taken off an anti-depressant? I wonder if i ever will get off? I don t I just hate to take something for the rest of my life to make me happy,... I want to be happy on my own! lol Oh this is gay, Im 19 now i have to take anti-depressants for the rest of my life? I wanted to join the army, now its out of the quesiton b/c i am taking them...that sux Now i just don t feel liike a normal human by taking these pills for that reason? I cannot accept that I am giong to take anti-deppressant pills for 60+ years i feel like taking them was a bad mistake instead of dealing w/ my problems however that was in high school 4-6 years ago where i hated to live each day. I can justify my life for them! I just feel a lot happier now than i ever did, even after my ex left me. I don t know Im taking a low dose of an anti-depressant right now, i don t want to be on it anymore! I just want to be more normal, however i have genetic past of depression in my family, i might as well just live w/ it... I m sad i have to take it...but im happy im not depressed. does that make sense
Asked On : Wed, 5 May 2010
Answers:  5 Views:  776
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
The continuation of the tablets depends on the response to treatment in the respective indvidual. If the symptoms are ceasing, then it shall be considered to get you off the pills, that is done gradually by tapering the dosage initially.
Answered: Thu, 24 Jun 2010
I find this answer helpful
  User's Response
I know exactly how you feel. I am in the very same boat. I am still trying to get my head around the fact that I still have to take my meds for the rest of my life. But look I would rather feel the way I am feeling now rather than be on that low web.
Answered: Mon, 28 Jun 2010
  User's Response
Yes, usually because pills and anti-depressents are a short term fix. If you want to really recover from depression, you can't take the easy way out with pills - you have to overcome it naturally and then it will stay away for good.
Answered: Sat, 26 Jun 2010
  User's Response
You need to tell us for how long you have had depression? From what age?
Is there any family history of depression or suicides? Are there any continuing stressful things in your life?
When the medications are tapered off very gradually and stopped, it must not be a problem. These medications are not addictive in any way, do not worry. But, withdrawing them can cause some discontinuation symptoms.
Also try to add Yoga/ Pranayama/ Sudarshan Kriya/ physical activity in the mornings.
Answered: Fri, 17 Sep 2010
I find this answer helpful
  User's Response
May I ask, why you believe you HAVE to take them? If it's anti-depressants, then you shouldn't HAVE to take them for the rest of your life. And that "low web" you're talking about is reality - learn to deal with it as there are only two types of people in this world: clowns and warriors. Only you can choose which one you will be. Take the easy way out, or step up and live life without regrets. You will one day deeply regret your medication addiction if you had the chance to quit.
Answered: Tue, 29 Jun 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor